skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Non-perturbative large N trans-series for the Gross–Witten–Wadia beta function

Abstract

We describe the non-perturbative trans-series, at both weak- and strong-coupling, of the large N approximation to the beta function of the Gross–Witten–Wadia unitary matrix model. This system models a running coupling, and the structure of the trans-series changes as one crosses the large N phase transition. The perturbative beta function acquires a non-perturbative trans-series completion at large but finite N in the 't Hooft limit, as does the running coupling.

Authors:
; ORCiD logo
Publication Date:
Research Org.:
Univ. of Connecticut, Storrs, CT (United States)
Sponsoring Org.:
USDOE Office of Science (SC)
OSTI Identifier:
1468371
Alternate Identifier(s):
OSTI ID: 1611396
Grant/Contract Number:  
SC0010339
Resource Type:
Published Article
Journal Name:
Physics Letters B
Additional Journal Information:
Journal Name: Physics Letters B Journal Volume: 785 Journal Issue: C; Journal ID: ISSN 0370-2693
Publisher:
Elsevier
Country of Publication:
Netherlands
Language:
English
Subject:
79 ASTRONOMY AND ASTROPHYSICS; Astronomy & Astrophysics; Physics

Citation Formats

Ahmed, Anees, and Dunne, Gerald V. Non-perturbative large N trans-series for the Gross–Witten–Wadia beta function. Netherlands: N. p., 2018. Web. doi:10.1016/j.physletb.2018.08.072.
Ahmed, Anees, & Dunne, Gerald V. Non-perturbative large N trans-series for the Gross–Witten–Wadia beta function. Netherlands. doi:https://doi.org/10.1016/j.physletb.2018.08.072
Ahmed, Anees, and Dunne, Gerald V. Mon . "Non-perturbative large N trans-series for the Gross–Witten–Wadia beta function". Netherlands. doi:https://doi.org/10.1016/j.physletb.2018.08.072.
@article{osti_1468371,
title = {Non-perturbative large N trans-series for the Gross–Witten–Wadia beta function},
author = {Ahmed, Anees and Dunne, Gerald V.},
abstractNote = {We describe the non-perturbative trans-series, at both weak- and strong-coupling, of the large N approximation to the beta function of the Gross–Witten–Wadia unitary matrix model. This system models a running coupling, and the structure of the trans-series changes as one crosses the large N phase transition. The perturbative beta function acquires a non-perturbative trans-series completion at large but finite N in the 't Hooft limit, as does the running coupling.},
doi = {10.1016/j.physletb.2018.08.072},
journal = {Physics Letters B},
number = C,
volume = 785,
place = {Netherlands},
year = {2018},
month = {10}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
DOI: https://doi.org/10.1016/j.physletb.2018.08.072

Save / Share:

Works referenced in this record:

Large N expansion of Wilson loops in the Gross–Witten–Wadia matrix model
journal, December 2017

  • Alfinito, Eleonora; Beccaria, Matteo
  • Journal of Physics A: Mathematical and Theoretical, Vol. 51, Issue 5
  • DOI: 10.1088/1751-8121/aa9fac

Large N phase transition in continuum QCD2
journal, December 1993


Renormalization group approach to matrix models
journal, August 1992


Phases of the large-N matrix model and non-perturbative effects in 2D gravity
journal, January 1991


On the exact evaluation of 〈det Up〉 in a lattice gauge model
journal, November 1982


Two-dimensional QCD as a string theory
journal, July 1993


Renormalization group flow in one- and two-matrix models
journal, January 1995


Possible third-order phase transition in the large- N lattice gauge theory
journal, January 1980


Instanton induced large N phase transitions in two- and four-dimensional QCD
journal, October 1994


The large-N expansion of unitary-matrix models
journal, August 1998


Fredholm determinants, differential equations and matrix models
journal, June 1994

  • Tracy, Craig A.; Widom, Harold
  • Communications in Mathematical Physics, Vol. 163, Issue 1
  • DOI: 10.1007/BF02101734

Complex Path Integrals and Saddles in Two-Dimensional Gauge Theory
journal, March 2016


New Nonperturbative Methods in Quantum Field Theory: From Large- N Orbifold Equivalence to Bions and Resurgence
journal, October 2016


Some properties of large-N two-dimensional Yang-Mills theory
journal, March 1995


Instantons as a bridgehead at N = ∞
journal, July 1980


Complex saddle points in the Gross-Witten-Wadia matrix model
journal, November 2016


Non-perturbative contributions in models with a non-analytic behavior at infinite N
journal, March 1981


Two-dimensional QCD is a string theory
journal, July 1993


Loop Equations and Non-Perturbative Effects in Two-Dimensional Quantum Gravity
journal, May 1990


2D gravity and random matrices
journal, March 1995


Nonlinear renormalization group equation for matrix models
journal, November 1993


On spin and matrix models in the complex plane
journal, December 1993


Approaching the large-N limit: A renormalization group approach to large-N field theories
journal, December 1984


Level spacing distributions and the Bessel kernel
journal, March 1994

  • Tracy, Craig A.; Widom, Harold
  • Communications in Mathematical Physics, Vol. 161, Issue 2
  • DOI: 10.1007/BF02099779